MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, B.V. (CD) SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, B.V. (CD) SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 23AJ-501
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Mitral Insufficiency (1963)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.If returned, investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020 a sjm masters series mechanical heart valve was chosen for the procedure.The physician reported during the procedure, the device was implanted and the user noticed the leaflet detached.Additional information has been requested.2/24 pm.
 
Additional Manufacturer Narrative
Additional information h10, h3 and h6 ; the reported event of the leaflets fractured and dislodged during rotation was confirmed.One leaflet had dislodged and fractured into multiple pieces, part of which was not returned.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.There was no evidence of material defect in the carbon coating that may have caused or contributed to the fractured leaflet.The cause of the reported event could not be conclusively determined, however it is consistent with damage caused by some external force applied to the leaflet and orifice, which overstressed the carbon material.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, B.V. (CD)
lot 21
caguas west industrial park
caguas, puerto rico 00726 -099
MDR Report Key9785874
Report Number3003681312-2020-00006
Device Sequence Number2456449
Product Code LWQ
UDI-Device Identifier05414734021111
UDI-Public05414734021111
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2024
Device Model Number23AJ-501
Device Catalogue Number23AJ-501
Device Lot Number7023832
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;